Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AsiaXiah

Odd Thing About Azelaic Acid

I've been using Azelex for the past 2 and a half weeks, and have been loving it (finally got to a point where I can put it on without harsh burning/tingling; just very minor, barely noticeable tingling now).

The odd thing is, when I used it up to even a few days ago, as soon as I put it on, my skin felt amazingly smooth. However, since a few days ago, my skin still does feel very smooth when I put it on, but not as smooth as before (in fact, it feels kind of slightly stickier than before).

I was just curious if anyone else experienced this.

Share this post


Link to post
Share on other sites

I started using Azelaic Acid a little less than two weeks ago, and my skin still feels smooth when I put it on. What did your dermatologist say about azelaic acid? I'm using Finacea, not Azelex, by the way. I'm interested to hear more about your experience with it so far if you have a chance.

Share this post


Link to post
Share on other sites

My dermatologist seemed to find azelaic acid more beneficial to my skin in its current state over retinoids (my skin was really irritated from retinoid use).

The reason why she put me on Azelex instead of Finacea was because I've already tried Finacea, and I couldn't tolerate the irritation. It made me itch and burn like crazy for over 2 weeks. My doctor said Azelex (despite it being higher in percentage dose) could be more gentle since it's a cream, not a gel. Also, I might have been allergic to some inactive ingredient in Finacea, which was another reason why she switched me over to Azelex.

So far it's been pretty good. No initial breakout phases, so thank God for that. Not much drastic improvements, other than softer skin, but I hear good results appear after about 3 months of use, so I'll be patient.

Share this post


Link to post
Share on other sites

I'm glad you haven't had an initial breakout phase-- neither have I. I was on Retin-A for about 8 weeks before this (got it from my regular doctor, not a dermatologist, which was a mistake). The Retin-A really irritated me, too. The derm I went to see said to use Finacea for 6 weeks, then add the Retin-A along with the Finacea for another 6 weeks. She said I was too inflamed for Retin-A alone. We're going to see if it helps; if not, I'll try a topical antibiotic. I'm limited in my options as I can't tolerate most antibiotics orally, and some would be dangerous for me to even use topically. So I'm keeping my fingers crossed that the Finacea really works.

I've noticed a big improvement even in the little time I've used it, though I think a lot of it is that I've stopped the Retin-A and also stopped using some makeup I think I was reacting to. My face was bright red, and I had about three or four huge red circles on my face that seemed to have pimples under them (though the pimples never really came out, except for one). The redness is all gone, and my face isn't nearly as inflamed. Also, I don't have as many new breakouts coming out. And I haven't had any itching or irritation from the Finacea, for which I'm thankful.

We should keep each other updated on our progress with azelaic acid, since we both started using it around the same time! I really hope it works for you.

Share this post


Link to post
Share on other sites

We definitely should, and we seem to be under a similar case of having really sensitive skin that can't tolerate a lot of other topicals.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×